Alert archive / Alabama / Dense Fog Advisories in 2019

Dense Fog Advisory 21, NWS Mobile, AL

April 30, 2019Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Alabama; 4 counties in Mississippi

NWS Mobile, AL issued this dense fog advisory at Apr 30, 2019, 3:19 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Alabama; 4 counties in Mississippi. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2019, 3:19 AM CDT (08:19 UTC)
Expired
Apr 30, 2019, 8:00 AM CDT
In force
5 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Escambia County, AL, Mobile County, AL, Washington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS74 KMOB 300819
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
319 AM CDT Tue Apr 30 2019

ALZ052-059-261>266-FLZ201>206-MSZ075-076-078-079-301300-
/O.NEW.KMOB.FG.Y.0021.190430T0819Z-190430T1300Z/
Washington-Escambia-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Chatom, Millry, Atmore, Brewton, 
Flomaton, Citronelle, Saraland, Stockton, Mobile, Prichard, 
Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
319 AM CDT Tue Apr 30 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

The National Weather Service in Mobile has issued a Dense Fog
Advisory, which is in effect until 8 AM CDT this morning. 

* VISIBILITY...One quarter mile or less at times. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your low beam headlights, and leave plenty of distance ahead of 
you.

&&

$$
1 follow-up statement
756 
WWUS74 KMOB 301256
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
756 AM CDT Tue Apr 30 2019

ALZ052-059-261>266-FLZ201>206-MSZ075-076-078-079-301400-
/O.EXP.KMOB.FG.Y.0021.000000T0000Z-190430T1300Z/
Washington-Escambia-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Chatom, Millry, Atmore, Brewton, 
Flomaton, Citronelle, Saraland, Stockton, Mobile, Prichard, 
Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
756 AM CDT Tue Apr 30 2019

...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Visibility is improving across the area and the dense fog advisory
will be allowed to expire at 8 AM CDT.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Apr 29, 11:59 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 29, 11:59 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1159 PM CDT Mon Apr 29 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR conditions will prevail through most the
period, with the exception of a brief period of LIFR visibility
conditions (~1/2SM) at MOB and IFR visibility conditions (~1SM) at
BFM due to patchy late tonight fog from 30.10z to 30.13z. Light
and variable to calm winds overnight will increase from the
southeast at 10 to 15 knots on Tuesday. /22

&&

.PREV DISCUSSION... /issued 354 PM CDT Mon Apr 29 2019/

NEAR TERM /Now Through Tuesday/...Building high pressure over
the eastern Conus will continue to bring temperatures around to a
bit above seasonal norms through Tuesday. Lows tonight ranging
from the upper 50s inland to low 60s along the coast are expected,
with highs Tuesday generally in the mid 80s. A few localities
will top out in the upper 80s. Fog development is possible
tonight, with advection fog the main mechanism over the
southwestern third of the forecast area, radiational fog over the
northeastern portion of the forecast area with clear skies and
light winds expected to develop overnight. /16

SHORT TERM /Tuesday night Through Thursday night/...A large upper
trof over the western states gradually broadens and advances
eastward to be centered over the central states by Thursday night.
A surface ridge meanwhile remains in place over the Gulf coast
states and maintains a southerly flow over the forecast area. Modest
isentropic lift near 305K will support a return of small pops to
the area on Wednesday and Thursday. Expect patchy fog development
across much of the area Tuesday night which may occur late each
following night as well. Highs each day will be mainly in the mid
80s and lows each night will be mainly in the mid 60s except for
upper 60s near the coast. A low risk of rip currents is expected
through the period. /29

LONG TERM /Friday Through Monday/...The upper trof moves across
the interior eastern states during the remainder of the period,
with two surface lows developing in the response and passing well
north of the region. The first of these brings a weak trailing
cold front to near Tennessee on Friday then the second system
pushes the weak front southward into the region on Sunday. It's
unclear if the front will manage to move into the forecast area
on Sunday and linger through Monday, or rather stall north of the
area. Small pops continue on Friday as isentropic lift remains
modest, then have opted for chance pops each following day due to
uncertainties with the approaching front. Even if the front does
not move into the area, deep layer moisture looks more than
sufficient to support convection and at least modest isentropic
lift will be present in an environment with MLCAPES near 1000 J/kg.
Highs will be mainly in the mid 80s each day. Lows will be in the
mid 60s except for upper 60s at the coast. /29

MARINE...A surface ridge will continue to stretch west over the
Southeast into the weekend, bringing general southeast to southerly
flow to area waters into the coming weekend. Flow is expected to be
generally light with passing shortwave energy bringing moderate
winds at times through mid week. Seas will build through mid week
with the at-times moderate flow, but are expected to ease Thursday
into the weekend as the low level ridge becomes less organized.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 29, 5:14 AM CDT, 22 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
514 AM CDT Mon Apr 29 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
514 AM CDT Mon Apr 29 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Patchy fog, possibly becoming locally dense at times, can be
expected near sunrise this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Patchy fog, possibly becoming locally dense at times, can be
expected each morning near sunrise Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Sunday.

GMZ630>636-650-655-670-675-301015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
514 AM CDT Mon Apr 29 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:58 AM CDTMarine Dense Fog AdvisoryMOB4 hr

Nearby

Dense Fog Advisories in Alabama, 2019Dense Fog Advisories in Mississippi, 2019Dense Fog Advisories in Florida, 2019Every dense fog advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.